Doctor insights on:
Neupogen: It is a drug that stimulates proliferation of granulocytes & treats people with low neutrophil count. Not sure why you're asking if safe to give to healthy granulocyte donor, unless you meant "from", instead of "for", and in that case, yes it is. ...Read more
Neupogen (GCSF): This is the trade name for a medication known as Granulocyte Colony Stimulating Factor that mimics the action of the normal hormonal response to low numbers of neutrophils (granjulocytes.) But because it is given in much larger doses, the response is more dramatic than waiting for the natural response. Primarily it is used to blunt or shorten the period of low neutrophils from chemorx. ...Read more
Do nothing!: It's very rare to be allergic to Neupogen. But oncologists gave chemotherapy long before we had Neupogen! A low WBC isn't harmful by itself. What's harmful is getting a bacterial infection while your white blood count is low. If that happens, you will develop a fever and need to be hospitalized for IV antibiotics. Luckily most of the time that doesn't happen, and your WBC will return to normal. ...Read more
Are there any known adverse effects from the combined use of cannabis and filgrastim (filgrastin) (neupogen) for a cancer patient?
Can neupogen be prescribed to patient with low wbc/low absolute neutrophil count resulting from antipsychotic medications? Thanks
Yes: That's one indication.Get a more detailed answer ›
Neupogen can increase WBC after late onset neutropenia (LON). Any prescription that gives long term prevention of the LON side effect after Rituximab?
Could you be treated with antibiotics after each chemo treatment to prevent infection? My oncologist said I was allergic to Neupogen
No: The germs after chemo come from whatever germs are around. Antibiotics cannot remove all germs from the environment. Giving them, merely changes which ones are around to those which can live in the antibiotics. We used to try to limit exposure to germs in the environment on the chemo ward by only giving cooked foods. Very little help. ...Read moreSee 1 more doctor answer